Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Suffering from chronic fatigue, muscular pain and low immunity. Suggest

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Hi Dr,
I have been suffering from chronic fatigue, muscular pain (even on slight exertion) and low immunity for about one year. I got complete blood tests done (health package at Thyrocare). All tests came normal except following:-
(i) 25- OH Vitamin D levels 17.0 ng/ ml
(ii) TSH - 0.22 uIU/ml (I am taking 75 ug Thyroxine per day)
(iii) Hs CRP - 0.2 mg/dl (I have suffered with typhoid 3 times in last 10 months as my cook was a carrier of the disease. Last dose of Azithromycin for 14 days finished on 11 Apr 13. Widal is 1:20 now.
(iv) PDW - 16fL
(v) RDW - CV) - 17.8%
Please tell me how to proceed to restore my health. Regards, XXXXXXX
Posted Tue, 4 Jun 2013 in Medicines and Side Effects
Answered by Dr. Akhilesh Dubey 4 hours later
I have gone through your history in detail; you have fatigue, muscular pain, and possibly low immunity.

I would like to know following:
a) How long you are taking Atorvastatin and what was the dose?
b) Do you smoke or take alcohol?
c) Any other medicine you are taking at present?

Please scan and attach all your reports so that I can review them, you have a feature to upload the reports.

If there is no other significant systemic disease than it is possible that a low level of vitamin D is partly responsible for your symptoms which can be easily treated.
Other possibility is drug induced due to Atorvastatin?

Your PDW (Platelet Distribution Width) and RDW - CV (Red cell distribution width-coefficient of variation. are high which we need to correlate clinically.
Anaemia and low platelet count may be responsible.

Please provide above details then I will be able to answer in detail.
I look forward to hearing from you at your earliest.

With Best Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Follow-up: Suffering from chronic fatigue, muscular pain and low immunity. Suggest 7 hours later
Dear Dr, I have uploaded all my reports. I am taking Atorvastatin since 2010 when my total cholesterol came at 227. Initially the dose was 10 mg but reduced to 5 mg after 3 months when my total cholesterol dropped to 135. Since then, I am on 5 mg. Other than Atorvastatin & Thyroxine, I am taking no medication on regular basis. I have never smoked but I do consume alcohol in social gatherings which is restricted to 90 - 120 ml whisky twice a month. With kind regards, XXXXXXX
Answered by Dr. Akhilesh Dubey 6 hours later
Thanks for your input,
I have seen all your investigation reports and following are my comments.

1) Your thyroid functions are normal please continue to take Thyroxine regularly.
2) Your vitamin D level is low can be easily supplemented every week then maintenance dose every month.
3) Your Lipid profile Triglyceride is 200 mg /dl preferably less than 150 mg/dl, atorvastatin is also useful in lowering Lp(a) level other drug is Niacin slow release if tolerated.
4) Your HS CRP is higher this points to inflammation in body in this condition use of atorvastatin is useful even if cholesterol level is normal.
5) I am glad that you don't smoke, please avoid alcohol or at least use in moderation.

Please take care of your diet and regular physical exercise at least 45 minutes of brisk walking will help you to keep fit.
Please visit your physician and take proper prescription and periodic medical checkup to monitor progress.
Hope I am able to address all your concerns; I will be available for clarification if any.
If there is no query than rate my answer with review before closing this discussion.
Dr. Akhilesh Dubey M.D
Above answer was peer-reviewed by
Follow-up: Suffering from chronic fatigue, muscular pain and low immunity. Suggest 19 minutes later
Dear Dr, Thanks a lot for your detailed response. Just wanted to know whether you can prescribe me the medicines. I am stationed at a difficult & remote place and it would be a while before I can come to Delhi and consult my physician. I could start some medication till then as per your advise. Please help in prescribing some medicines. With warm regards, XXXXXXX
Answered by Dr. Akhilesh Dubey 19 minutes later
I am glad that the information is helpful to you.
There is no urgency and please continue your Atorvastatin and Thyroxine as you are taking.
Just take care of your diet and start regular exercise, and you can consult physician when it is possible.

To prescribe any without examining the patient personally would be unethical.
Please rate my answer with good review before closing this discussion.
I wish you good health
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor